Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 1, NWS Miami, FL

January 8, 2021

NWS Miami, FL issued this special marine warning at Jan 8, 2021, 2:11 AM EST. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2021, 2:11 AM EST (07:11 UTC)
Expired
Jan 8, 2021, 3:00 AM EST
In force
49 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WHUS52 KMFL 080711
SMWMFL
AMZ671-080800-
/O.NEW.KMFL.MA.W.0001.210108T0711Z-210108T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
211 AM EST Fri Jan 8 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
  excluding the territorial waters of Bahamas...

* Until 300 AM EST.

* At 211 AM EST, a severe thunderstorm capable of producing
  waterspouts was located 38 nm southeast of Pacific Reef, moving
  northeast at 20 knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* The severe thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2529 7921 2522 7922 2500 7951 2508 7961
      2544 7938 2531 7920
TIME...MOT...LOC 0711Z 219DEG 19KT 2510 7951 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

13
1 follow-up statement
355 
FZUS72 KMFL 080758
MWSMFL

Marine Weather Statement
National Weather Service Miami FL
258 AM EST Fri Jan 8 2021

AMZ671-080808-
/O.EXP.KMFL.MA.W.0001.000000T0000Z-210108T0800Z/
258 AM EST Fri Jan 8 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 300 AM EST...

The affected areas were... 
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...

The thunderstorm has weakened and no longer poses a significant
threat to boaters.

LAT...LON 2529 7921 2522 7922 2500 7951 2508 7961
      2544 7938 2531 7920
TIME...MOT...LOC 0758Z 219DEG 19KT 2529 7934 

$$

13

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jan 8, 12:27 AM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Jan 8, 12:27 AM EST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1227 AM EST Fri Jan 8 2021

.AVIATION(06Z TAFS)...
A cold front is approaching the area. SHRA and isolated TS are
nearing the area and may occur over South Florida but confidence
is too low that they will impact any TAF sites. The front should
begin to exit the are by mid to late morning, with a wind shift to
the west to northwest and drier weather behind it.

&&

.PREV DISCUSSION... (Issued 648 PM EST Thu Jan 7 2021)

Short Term (Rest of Today through Friday)...

Mainly dry weather will continue for the rest of this afternoon and
into the early portion of the evening as high pressure pulls away
from the area. An approaching cold front from the Gulf of Mexico
will help to shift the winds around to the southwest tonight. Out
ahead of this front, there will be a chance of showers later tonight
and into Friday morning. An isolated thunderstorm or two cannot be
ruled out mainly over the outer Gulf and Atlantic waters right along
the front. The majority of the dynamics and instability will be
located much farther to the north of the region. This will allow the
band of showers to be weakening as it moves across the area.

The cold front should clear the area by the middle of Friday morning
and the chances of showers will quickly diminish by the late morning
and early afternoon hours. Behind the front, winds will shift around
to a west northwesterly direction and they could become gusty at
times during the afternoon hours on Friday. There will still be
enough moisture in place behind the front to keep the cloud cover
around throughout a portion of the day before the drier air mass
clears everything out. High temperatures on Friday will still be
able to rise into the lower 70s across the northwestern interior
where the front moves through first to the upper 70s across the
southeastern portions of the region.

LONG TERM...

This Weekend...
Low pressure over the Southeastern United States on Friday will
move quickly to the northeast into the Northern Atlantic waters
this weekend allowing for high pressure to build into the Florida
Peninsula from the north. This will allow for the drier and colder
air to work into South Floria on the northerly wind flow. Highs
this weekend will be in the 60s over most of South Florida, except
near 70 over the southern areas on Sunday. The coldest night will
be Saturday night with lows in the 40s over most areas of South
Florida, except upper 30s west of Lake Okeechobee.

Early to middle of next week...
The high will then move quickly to the east into the Atlantic
waters early next week allowing for another low pressure to
develop over the Northern Gulf of Mexico and move quickly to the
northeast across the Southeastern United States and into the Mid
Atlantic region. This will allow for another cold front to move
southward and across South Florida on Tuesday. This in turn will
allow for the wind flow to become more southerly over South
florida early next week bringing back some low level moisture to
the region ahead of the front. Therefore, there is a low chance of
showers over the region on Tuesday ahead of the front with even a
an isolated thunderstorms possible over the Atlantic waters.
Middle of next week will again be dry behind the passage of the
front.

Temperatures will warm up early next week with highs in the 70s
and lows in the 50s and 60s. Highs for middle of next week behind
the passage of the cold front will still be in the 70s, but the
lows for middle of next week will be a little bit cooler with 50s,
except 40s west of Lake Okeechobee.

MARINE...
The northeasterly swell over the Atlantic waters will continue this
afternoon and into Friday leading to an SCEC conditions over Palm
Beach Waters. A cold front will move through the Atlantic and
Gulf waters later tonight and into Friday morning. Scattered
showers are possible during this time frame. Behind the front,
winds will increase out of the northwest and they will be gusty at
times through the first part of the weekend creating the
possibility of hazardous marine conditions. As the winds start to
relax on Sunday, marine conditions will start to improve across
the Atlantic and Gulf waters through early next week.

BEACHES...
The northeasterly swell will keep a high risk of rip currents in
place for the Palm Beach County beaches through the rest of the
week. Winds will increase out of the west northwest on Friday behind
a cold front. This will elevate the rip current risk across the
Collier County Beaches for Friday and Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            55  69  48  71 /   0   0   0   0
West Kendall     53  69  46  70 /   0   0   0   0
Opa-Locka        53  68  47  70 /   0   0   0   0
Homestead        53  69  47  70 /   0   0   0   0
Fort Lauderdale  53  69  47  71 /   0   0   0   0
N Ft Lauderdale  53  67  47  69 /   0   0   0   0
Pembroke Pines   53  69  47  71 /   0   0   0   0
West Palm Beach  51  65  44  68 /   0   0   0   0
Boca Raton       53  67  46  70 /   0   0   0   0
Naples           54  65  45  67 /  10   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168.

     Beach Hazards Statement through this evening for FLZ069.

AM...None.
GM...None.
&&

Update/Aviation...13
Tonight/Saturday and Marine...99
Saturday Night through Friday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 7, 4:16 PM EST, 9 hours 55 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
416 PM EST Thu Jan 7 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
416 PM EST Thu Jan 7 2021

...High Risk of Rip Currents Along The Palm Beaches...
...An Isolated T'storm or Two Possible Across Gulf and Atlantic...
...Colder Temperatures This Weekend...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: A long period northeast swell will lead to a high risk
of rip currents at the beaches of Palm Beach County. There is a
moderate risk of rip currents along the Broward County beaches and a
slight risk at the Miami-Dade County beaches.

Thunderstorms: Isolated thunderstorms are expected over the Atlantic
and outer Gulf of Mexico waters tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The high risk of rip currents is expected to continue at the Palm
Beach County beaches Friday and Saturday, as well as at the Collier
County beaches. A lesser but still elevated risk of rip currents will
persist at the Broward and Miami-Dade beaches.

Isolated thunderstorms will affect the Atlantic waters on Friday, and
again Tuesday as cold front move through the region.

Low temperatures on Sunday morning are forecast to be in the 40s over
most of South Florida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. For more information...visit
the National Weather Service in Miami website at
www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 5:36 AM ESTSmall Craft AdvisoryMFL25 hr

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.